MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleged that while attempting to treat an 80-year-old male patient, the device was unable to detect the attached electrode pads.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant indicated that there was no adverse effect to the patient due to the reported malfunction.
 
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Additional Manufacturer Narrative
Zoll medical corporation received the device and the multifunction cable and the device performed to specification.The device was put through extensive testing including bench handling, defib/pacer stressing, and all functional testing with test and returned accessories without duplicating the report.The device was recertified and returned to the customer.Review of the logs showed the device turned on in defib mode and detected a pads on message.The user was able to shock the patient at 200j, 80 ohms.The device intermittently detects pads on and pads off messages (before and after shock) suggesting poor coupling to the patient.There are multiple factors outside of a device malfunction that could contribute to this condition.Some include, but are not limited to motion artifacts, poor contact between the pads and the patient's skin, poor contact between the multifunction cable and the adapter, patient skin condition, or an issue with the accessories.This report has been attributed to poor coupling of the electrode pads to the patient's skin.Analysis of reports of this type has not identified an increase in trend.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
scott august
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key18788116
Report Number1220908-2024-00647
Device Sequence Number15528003
Product Code MKJ
UDI-Device Identifier00847946029562
UDI-Public00847946029562
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age80 YR
Patient SexMale